Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 7, NWS Binghamton, NY

May 16, 2014Otsego County, New York

NWS Binghamton, NY issued this flash flood warning at May 16, 2014, 6:21 PM EDT for Otsego County, New York. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2014, 6:21 PM EDT (22:21 UTC)
Expired
May 16, 2014, 8:15 PM EDT
In force
114 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

County Otsego County, NY

The radar

The Albany radar (KENX), 83 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 344 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
344 m²/s²
0-3 km storm-relative helicity
415 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WGUS51 KBGM 162221
FFWBGM
NYC077-170015-
/O.NEW.KBGM.FF.W.0007.140516T2221Z-140517T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
621 PM EDT FRI MAY 16 2014

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OTSEGO COUNTY IN CENTRAL NEW YORK...

* UNTIL 815 PM EDT

* AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. ALSO...EMERGENCY  
  MANAGEMENT HAS REPORTED WATER COVERED ROADS IN OTSEGO COUNTY. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BOWERSTOWN...CHERRY VALLEY...COOPERSTOWN...EDMESTON...ELK CREEK...
  EXETER CENTER...HARTWICK...HYDE PARK...LAURENS...LEONARDSVILLE...
  MIDDLEFIELD...MILFORD...MORRIS...PITTSFIELD...RICHFIELD SPRINGS...
  SPRINGFIELD AND WORCESTER.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4256 7472 4250 7535 4274 7528 4284 7521
      4287 7525 4288 7524 4288 7521 4286 7520
      4287 7515 4291 7510 4283 7491 4288 7489
      4285 7469 4283 7464

$$

DGM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 16, 3:04 PM EDT, 3 hours 17 minutes earlier.

Area forecast discussion, May 16, 3:04 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
304 PM EDT FRI MAY 16 2014

.SYNOPSIS...
RAIN WILL CONTINUE EAST OF INTERSTATE 81 THIS EVENING. COLD FRONT
WILL MOVE THROUGH THE WESTERN CATSKILLS TONIGHT BRINGING THE RAIN
TO AN END. AN UPPER LEVEL DISTURBANCE WILL LINGER INTO EARLY NEXT
WEEK BRINGING THE CHANCE FOR RAIN SHOWERS EACH AFTERNOON WITH COOL
TEMPERATURES EXPECTED INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
140 PM UPDATE...
FRONT IS HUNG UP IN OUR ERN ZONES THIS AFTN BTWN WILKES-BARRE
SCRANTON AND MOUNT POCONO AND UP INTO THE WRN CATS. LAST VORT MAX IS
NOW COMING UP THRU ERN PA WITH BACK EDGE OF RAIN GETTING INTO THE
POCONOS AT THIS TIME. ASSOC LOPRES LOCATED AT THE DE/NJ BORDER WL
RIDE UP ALONG FRONTAL BNDRY AND KEEP CDFNT LOCKED IN PLACE THRU THE
NEXT FEW HRS. THIS WL LEAD TO OCNL MODERATE RAIN FROM THE I-81
CORRIDOR AND POINTS EAST THRU LATE AFTN.

ONCE LOPRES HEADS TO THE NORTH OF THE AREA TWD 00Z IT WL BEGIN TO
PULL THE CDFNT THRU RMNDR OF CWA AND RESULT IN JUST SCTD -SHRAS THRU
ABOUT 06Z BFR WINDING DOWN OVR THE CATS.  BTWN NOW AND 06Z TONIGHT
EXPECT AN ADDNL 1-2 INCHES EAST OF A FLORENCE NY TO CARBONDALE PA
LINE. THUS, WL KEEP FFA UP THRU 06Z TONIGHT FOR THESE AREA BUT MAY
CANCEL FFA WITH NEXT UPDATE FM CAYUGA CNTY DOWN TWD BRADFORD CNTY.

TEMPS WL CONTINUE TO FALL FOLLOWING FROPA WITH LOW TEMPS POSSIBLY
DIPPING INTO THE U30S ACRS THE FAR WEST.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
3 PM UPDATE...
STRONG UL ENERGY SPINNING THRU IOWA AT THIS TIME WL NOT BE ABLE TO
PHASE WITH UPR SYSTEM DROPPING SOUTH THRU ONTARIO. A PORTION OF THIS
WV WL KICK OUT TO THE EAST TONIGHT WITH SLGT CHC OF SHOWERS DVLPNG
AFT 12Z SATURDAY AS IT DOES SO. HARD TO JUSTIFY GOING MUCH HIGHER
THAN 20 POPS AS THE WRN CNTYS WL LKLY BE UNDER SUBSIDENCE AFT THIS
WV MVS THRU. MAX TEMPS FOR TOMORROW WL AVG 5-10 DEGREES BLO NORMAL
WITH SOME LOCALES STRUGGLING TO GET OUT OF THE 50S.

IF SKIES CAN CLR SAT NGT POTENTIAL EXISTS FOR TEMPS TO DIP DOWN INTO
THE MID-30S FOR OVRNGT MIN. THESE TEMPS MAY LEAD TO PATCHY FROST
FORMATION ACRS THE VLYS OF CNTRL NY. HWVR THIS ALL HINGES ON CLRNG
SKIES AS WINDS WL BE DROPPING OFF AS SFC HIPRES BUILDS IN.

H5 TROF PROGGED TO MV THRU CWA SOMETIME SUNDAY MRNG AND MAY RESULT
IN SHOWERS DRG THE DAY. H5 TROF WL MV THRU SUN EVNG AND CHC FOR LGT
SHOWERS WL EXIST EACH AFTN THRU THE END OF THE SHORT TERM WITH COOL
CONDS EXPECTED THRU MONDAY. MON MRNG MAY BRING MORE PATCHY FROST TO
THE CWA WITH TEMPS DIPPING INTO THE M30S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AN UPPER ATMOSPHERIC STORM SYSTEM WILL SLIDE OFF THE ATLANTIC
COAST MONDAY NIGHT...ALLOWING HIGH PRESSURE TO EXPAND OVER OUR
REGION WITH FAIR WEATHER.

A STORM SYSTEM WILL APPROACH OUT OF THE PLAINS TUESDAY NIGHT. A
MOIST SOUTHERLY FLOW WILL DEVELOP, BRINGING ADDITIONAL SHOWER
ACTIVITY TO NY AND PA FOR WEDNESDAY AND THURSDAY.

MAXIMUM TEMPERATURES THIS PERIOD WILL RANGE FROM THE MIDDLE 60S TO
LOWER 70S.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
RAIN IS SLOWLY DEPARTING EASTWARD THROUGH OUR TERMINALS. THROUGH
LATE AFTERNOON, EXPECT IFR CONDITIONS AT ITH (DUE TO LAKE FLOW),
BGM, AVP, AND RME UNTIL THE RAIN DEPARTS.

IFR CONDITIONS MAY REFORM OVERNIGHT, ESPECIALLY BETWEEN 6Z AND
12Z, WHEN LOW STRATUS OR FOG FORMS OVER THE SATURATED TERRAIN.

BURN OFF IS ANTICIPATED BETWEEN 13Z AND 16Z SATURDAY, WITH A
SCATTERED STRATOCU DECK BETWEEN 3000 AND 5000 FEET.

OUTLOOK...

SAT/SAT NGT...MAINLY VFR...THOUGH LINGERING RESTRICTIONS FROM FOG
POSSIBLE EARLY SAT MORNING.

SUN/MON...MAINLY VFR...BUT BRIEF RESTRICTIONS POSSIBLE IN ISO -SHRA.

TUE...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR PAZ039-040-043-
     044-047-048-072.
NY...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR NYZ009-018-036-
     037-044>046-056-057-062.

&&

SYNOPSIS...PVN
NEAR TERM...PVN
SHORT TERM...PVN
LONG TERM...DJP
AVIATION...DJP
Hazardous weather outlook, May 16, 3:06 PM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
306 PM EDT FRI MAY 16 2014

NYZ009-018-036-037-044>046-056-057-062-PAZ039-040-043-044-047-048-
072-171915-
NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
306 PM EDT FRI MAY 16 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PATCHY FROST MAY BE POSSIBLE SUNDAY AND MONDAY MORNING. ALL
INTERESTS WITH SENSITIVE VEGETATION SHOULD TAKE PROPER
PRECAUTIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ015>017-022>025-055-PAZ038-171915-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA-
BRADFORD-
306 PM EDT FRI MAY 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PATCHY FROST MAY BE POSSIBLE SUNDAY AND MONDAY MORNING. ALL
INTERESTS WITH SENSITIVE VEGETATION SHOULD TAKE PROPER
PRECAUTIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PN

In the hours before

Local storm report, May 16, 1:08 PM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
108 PM EDT FRI MAY 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     FLOOD            PLAINFIELD CENTER       42.84N  75.17W
05/16/2014                   OTSEGO             NY   FIRE DEPT/RESCUE

            WATER OVER STATE HIGHWAY 51

&&

PN
Local storm report, May 16, 3:11 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
311 PM EDT FRI MAY 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 AM     FLASH FLOOD      RUSHVILLE               42.76N  77.23W
05/16/2014                   YATES              NY   911 CALL CENTER

            WATER RUSHING INTO A HOUSE...UTILITIES THREATENED

0448 AM     FLASH FLOOD      PENN YAN                42.66N  77.05W
05/16/2014                   YATES              NY   911 CALL CENTER

            RUSHING WATER ON SEVERAL STREETS...DPW AND LOCAL FIRE
            DEPT CALLED OUT FOR SANDBAG OPERATIONS

0530 AM     FLASH FLOOD      PENN YAN                42.66N  77.05W
05/16/2014                   YATES              NY   911 CALL CENTER

            WATER RUSHING INTO ARC BUILDING...FIRE DEPT DISPATCHED

0549 AM     FLOOD            PRATTSBURG              42.52N  77.28W
05/16/2014                   STEUBEN            NY   911 CALL CENTER

            FLOODED BASEMENT...FIRE DEPT RESPONDING

0725 AM     FLOOD            AVOCA                   42.41N  77.42W
05/16/2014                   STEUBEN            NY   FIRE DEPT/RESCUE

            WATER AND DEBRIS ACROSS ROUTE 70A

0751 AM     FLOOD            BRANCHPORT              42.60N  77.15W
05/16/2014                   YATES              NY   FIRE DEPT/RESCUE

            BASEMENT FLOODED...FIRE DEPT RESPONDING

0758 AM     FLOOD            MIDDLESEX               42.70N  77.27W
05/16/2014                   YATES              NY   FIRE DEPT/RESCUE

            ACORN VALLEY TRAILER PARK SURROUNDED BY WATER

0807 AM     FLOOD            HORNELL                 42.32N  77.66W
05/16/2014                   STEUBEN            NY   FIRE DEPT/RESCUE

            WATER COMING OUT OF DITCH APPROACHING RESIDENCE

0816 AM     FLASH FLOOD      BRANCHPORT              42.60N  77.15W
05/16/2014                   YATES              NY   PUBLIC

            STREAM OUT OF ITS BANKS... RUSHING BY BUILDING DAMAGED
            IN PREVIOUS FLOOD.

0822 AM     FLASH FLOOD      1 N BATH                42.35N  77.32W
05/16/2014                   STEUBEN            NY   PUBLIC

            RT14 NORTH OF BATH HAS AREA WITH WATER OVER IT.
            FLOODING AROUND HOUSES.

0825 AM     FLASH FLOOD      1 NNW BATH              42.35N  77.33W
05/16/2014                   STEUBEN            NY   EMERGENCY MNGR

            EVACUATION OF ELDERLY COUPLE IN PROCESS DUE TO WATER
            ISOLATING HOUSE.

0841 AM     FLASH FLOOD      2 NW BATH               42.36N  77.35W
05/16/2014                   STEUBEN            NY   PUBLIC

            FLOODING ACROSS ROBBINS RD.

0920 AM     NON-TSTM WND DMG MONTROSE                41.83N  75.88W
05/16/2014                   SUSQUEHANNA        PA   PUBLIC

            BARN ROOF RIPPED OFF. LOTS OF TREES DOWN. MONTROSE LAKE
            AREA.

0942 AM     FLOOD            VESTAL                  42.08N  76.05W
05/16/2014                   BROOME             NY   FIRE DEPT/RESCUE

            OLD VESTAL RD PONDING OF WATER UNDER OLD RAILROAD
            OVERPASS. NEAR SHIPPERS RD.

0943 AM     FLOOD            ITHACA                  42.44N  76.50W
05/16/2014                   TOMPKINS           NY   TWITTER

            WATER ON ROUTE 13 SOUTH SIDE OF CITY

0943 AM     FLASH FLOOD      WAYNE                   42.47N  77.10W
05/16/2014                   STEUBEN            NY   FIRE DEPT/RESCUE

            COUNTY ROUTE 87 WASHED OUT BETWEEN ROSE ROAD AND GROVE
            SRING RD

1012 AM     NON-TSTM WND DMG OXFORD                  42.44N  75.60W
05/16/2014                   CHENANGO           NY   TRAINED SPOTTER

            TREES DOWN

1018 AM     NON-TSTM WND DMG PRESTON                 42.53N  75.60W
05/16/2014                   CHENANGO           NY   TRAINED SPOTTER

            TREES DOWN

1025 AM     NON-TSTM WND DMG PLYMOUTH                42.62N  75.60W
05/16/2014                   CHENANGO           NY   TRAINED SPOTTER

            TREES DOWN.

1028 AM     FLOOD            AVOCA                   42.41N  77.42W
05/16/2014                   STEUBEN            NY   FIRE DEPT/RESCUE

            TRAILER PARK ON COUNTRY ROUTE 7 BEING FLOODED

1100 AM     FLASH FLOOD      BATH                    42.34N  77.32W
05/16/2014                   STEUBEN            NY   EMERGENCY MNGR

            CAMPBELL CREEK OUT OF ITS BANKS. 3 PEOPLE EVACUATED
            FROM NEARBY RESIDENCES.

1103 AM     NON-TSTM WND DMG BRISBEN                 42.37N  75.68W
05/16/2014                   CHENANGO           NY   PUBLIC

1216 PM     FLOOD            EDMESTON                42.70N  75.23W
05/16/2014                   OTSEGO             NY   FIRE DEPT/RESCUE

            WATER OVER HIGHWAY 51

1233 PM     FLOOD            EDMESTON                42.70N  75.23W
05/16/2014                   OTSEGO             NY   FIRE DEPT/RESCUE

            POSSIBLE ROAD WASHOUT ALONG STATE HIGHWAY 20

1258 PM     FLOOD            PLAINFIELD CENTER       42.84N  75.17W
05/16/2014                   OTSEGO             NY   FIRE DEPT/RESCUE

            WATER OVER STATE HIGHWAY 51

&&

PN
Local storm report, May 16, 4:23 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
423 PM EDT FRI MAY 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     TSTM WND DMG     SHERBURNE               42.68N  75.50W
05/16/2014                   CHENANGO           NY   FACEBOOK

            TREES UPROOTED ON STATE ROUTE 80. OTHER LARGER BRANCHES
            DOWNED. PICTURES SENT VIA FACEBOOK.

&&

HEDEN
Local storm report, May 16, 4:24 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
424 PM EDT FRI MAY 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     NON-TSTM WND DMG MONTROSE                41.83N  75.88W
05/16/2014                   SUSQUEHANNA        PA   PUBLIC

            FLASHING OFF A HOUSE. ROOF PEELED OFF A BARN. TREES
            DAMAGE... MOSTLY LARGER BRANCHES... THROUGHOUT THE CITY.

&&

CORRECTED REMARKS

HEDEN
Local storm report, May 16, 4:26 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
426 PM EDT FRI MAY 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 AM     FLASH FLOOD      RUSHVILLE               42.76N  77.23W
05/16/2014                   YATES              NY   911 CALL CENTER

            WATER RUSHING INTO A HOUSE...UTILITIES THREATENED

0448 AM     FLASH FLOOD      PENN YAN                42.66N  77.05W
05/16/2014                   YATES              NY   911 CALL CENTER

            RUSHING WATER ON SEVERAL STREETS...DPW AND LOCAL FIRE
            DEPT CALLED OUT FOR SANDBAG OPERATIONS

0530 AM     FLASH FLOOD      PENN YAN                42.66N  77.05W
05/16/2014                   YATES              NY   911 CALL CENTER

            WATER RUSHING INTO ARC BUILDING...FIRE DEPT DISPATCHED

0549 AM     FLOOD            PRATTSBURG              42.52N  77.28W
05/16/2014                   STEUBEN            NY   911 CALL CENTER

            FLOODED BASEMENT...FIRE DEPT RESPONDING

0725 AM     FLOOD            AVOCA                   42.41N  77.42W
05/16/2014                   STEUBEN            NY   FIRE DEPT/RESCUE

            WATER AND DEBRIS ACROSS ROUTE 70A

0751 AM     FLOOD            BRANCHPORT              42.60N  77.15W
05/16/2014                   YATES              NY   FIRE DEPT/RESCUE

            BASEMENT FLOODED...FIRE DEPT RESPONDING

0758 AM     FLOOD            MIDDLESEX               42.70N  77.27W
05/16/2014                   YATES              NY   FIRE DEPT/RESCUE

            ACORN VALLEY TRAILER PARK SURROUNDED BY WATER

0807 AM     FLOOD            HORNELL                 42.32N  77.66W
05/16/2014                   STEUBEN            NY   FIRE DEPT/RESCUE

            WATER COMING OUT OF DITCH APPROACHING RESIDENCE

0816 AM     FLASH FLOOD      BRANCHPORT              42.60N  77.15W
05/16/2014                   YATES              NY   PUBLIC

            STREAM OUT OF ITS BANKS... RUSHING BY BUILDING DAMAGED
            IN PREVIOUS FLOOD.

0822 AM     FLASH FLOOD      1 N BATH                42.35N  77.32W
05/16/2014                   STEUBEN            NY   PUBLIC

            RT14 NORTH OF BATH HAS AREA WITH WATER OVER IT.
            FLOODING AROUND HOUSES.

0825 AM     FLASH FLOOD      1 NNW BATH              42.35N  77.33W
05/16/2014                   STEUBEN            NY   EMERGENCY MNGR

            EVACUATION OF ELDERLY COUPLE IN PROCESS DUE TO WATER
            ISOLATING HOUSE.

0841 AM     FLASH FLOOD      2 NW BATH               42.36N  77.35W
05/16/2014                   STEUBEN            NY   PUBLIC

            FLOODING ACROSS ROBBINS RD.

0920 AM     NON-TSTM WND DMG MONTROSE                41.83N  75.88W
05/16/2014                   SUSQUEHANNA        PA   PUBLIC

            FLASHING OFF A HOUSE. ROOF PEELED OFF A BARN. TREES
            DAMAGE... MOSTLY LARGER BRANCHES... THROUGHOUT THE CITY.

0921 AM     NON-TSTM WND DMG FOREST LAKE             41.88N  75.96W
05/16/2014                   SUSQUEHANNA        PA   EMERGENCY MNGR

            BARN OFF FOUNDATION. ROOF AND SIDING DAMAGE.

0942 AM     FLOOD            VESTAL                  42.08N  76.05W
05/16/2014                   BROOME             NY   FIRE DEPT/RESCUE

            OLD VESTAL RD PONDING OF WATER UNDER OLD RAILROAD
            OVERPASS. NEAR SHIPPERS RD.

0943 AM     FLOOD            ITHACA                  42.44N  76.50W
05/16/2014                   TOMPKINS           NY   TWITTER

            WATER ON ROUTE 13 SOUTH SIDE OF CITY

0943 AM     FLASH FLOOD      WAYNE                   42.47N  77.10W
05/16/2014                   STEUBEN            NY   FIRE DEPT/RESCUE

            COUNTY ROUTE 87 WASHED OUT BETWEEN ROSE ROAD AND GROVE
            SRING RD

1012 AM     NON-TSTM WND DMG OXFORD                  42.44N  75.60W
05/16/2014                   CHENANGO           NY   TRAINED SPOTTER

            TREES DOWN

1018 AM     NON-TSTM WND DMG PRESTON                 42.53N  75.60W
05/16/2014                   CHENANGO           NY   TRAINED SPOTTER

            TREES DOWN

1025 AM     NON-TSTM WND DMG PLYMOUTH                42.62N  75.60W
05/16/2014                   CHENANGO           NY   TRAINED SPOTTER

            TREES DOWN.

1028 AM     FLOOD            AVOCA                   42.41N  77.42W
05/16/2014                   STEUBEN            NY   FIRE DEPT/RESCUE

            TRAILER PARK ON COUNTRY ROUTE 7 BEING FLOODED

1030 AM     TSTM WND DMG     SHERBURNE               42.68N  75.50W
05/16/2014                   CHENANGO           NY   FACEBOOK

            TREES UPROOTED ON STATE ROUTE 80. OTHER LARGER BRANCHES
            DOWNED. PICTURES SENT VIA FACEBOOK.

1100 AM     FLASH FLOOD      BATH                    42.34N  77.32W
05/16/2014                   STEUBEN            NY   EMERGENCY MNGR

            CAMPBELL CREEK OUT OF ITS BANKS. 3 PEOPLE EVACUATED
            FROM NEARBY RESIDENCES.

1103 AM     NON-TSTM WND DMG BRISBEN                 42.37N  75.68W
05/16/2014                   CHENANGO           NY   PUBLIC

1216 PM     FLOOD            EDMESTON                42.70N  75.23W
05/16/2014                   OTSEGO             NY   FIRE DEPT/RESCUE

            WATER OVER HIGHWAY 51

1233 PM     FLOOD            EDMESTON                42.70N  75.23W
05/16/2014                   OTSEGO             NY   FIRE DEPT/RESCUE

            POSSIBLE ROAD WASHOUT ALONG STATE HIGHWAY 20

1258 PM     FLOOD            PLAINFIELD CENTER       42.84N  75.17W
05/16/2014                   OTSEGO             NY   FIRE DEPT/RESCUE

            WATER OVER STATE HIGHWAY 51

&&

HEDEN
Local storm report, May 16, 4:55 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
455 PM EDT FRI MAY 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     FLASH FLOOD      SANFORD                 42.10N  75.48W
05/16/2014                   BROOME             NY   EMERGENCY MNGR

            MINOR FLOODING OF SOME LOW LYING AREAS ALONG ROUTE 41
            BETWEEN TOWN OF SANFORD AND NORTH SANFORD AREA. THIS
            INCLUDES NORTH SANFORD ROAD... BLOWERS ROAD AT NORTH
            SANFORD ROAD... AND WHEELER SCHOOL ROAD.

&&

HEDEN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 4:21 AM EDTFlash Flood WarningBGMSteuben, Yates6 hr
May 16, 5:15 AM EDTAreal Flood AdvisoryBGMChemung, Schuyler, Steuben, Yates6 hr
May 16, 7:31 AM EDTFlash Flood WarningBGMSteuben6 hr
May 16, 7:38 AM EDTAreal Flood AdvisoryBGMCayuga, Chemung, Schuyler, Seneca, Tioga, Tompkins and 1 more6 hr
May 16, 9:23 AM EDTAreal Flood AdvisoryBGMBroome, Chenango, Cortland, Tioga3 hr
May 16, 10:16 AM EDTSpecial Weather StatementBGMChenango, Otsego44 min
May 16, 10:17 AM EDTAreal Flood AdvisoryBGMBroome, Chenango, Delaware, Madison, Otsego3 hr
May 16, 10:47 AM EDTSpecial Weather StatementBGMOneida43 min
May 16, 11:13 AM EDTRiver Flood WarningBGMSteuben19 hr
May 16, 11:31 AM EDTSpecial Weather StatementBGMDelaware44 min
May 16, 11:38 AM EDTSpecial Weather StatementBGMOtsego52 min
May 16, 12:35 PM EDTFlash Flood WarningBGMBroome, Chenango, Delaware, Madison, Otsego6 hr
May 16, 3:30 PM EDTRiver Flood WarningBGMChemung26 hr
May 16, 7:21 PM EDTFlash Flood WarningBGMOneida6 hr

Nearby

Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.